OKOTOKS MAVERICKS SWIMMING

OKOTOKS MAVERICKS SWIMMING offers training and practice groups for swimmers of all ages and ability levels.

It is the goal of OKOTOKS MAVERICKS SWIMMING to offer age specific training for all of our athletes geared towards challenging each individual and developing each individual to the best of THEIR abilities.

Please contact Kristi Kohn (Membership/Registrar) at [email protected] for further information.

Please see below a brief outline for each group for the 2022-2023 season.   

ROOKIES

This is a 30/45 minute, 2 practice per week introductory pre-competitive program focused on stroke, skill development and an introduction to the competitive sport of swimming.  The group is primarily for swimmers aged 5 & 6 years old, but not limited to.

Rookies Coach: JULIA HARRIS

Workout Days/Times: 

Rookies 1 – Tuesday 6:45-7:15 pm & Sunday 8:00-8:45am

Rookies 2 – Tuesday 7:15-7:45pm & Sunday 8:45-9:30am

 

WAVES  

This is a 60 minute, 2 practices per week program for the swimmer who is able to swim a minimum of 25 meters of the pool non-stop and unassisted. This program builds on the skills developed in Rookies as well as introduces new components of the competitive sport.   This group is primarily for swimmers aged 6-8 years old, but not limited to.

Waves Coach: JULIA HARRIS

Workout Days/Times: 

Waves 1 – Wednesday 4:00-5:00pm & Saturday 6:00-7:00am

Waves 2 – Wednesay 5:00-6:00pm & Saturday 7:00-8:00am


BREAKERS 

This is a 3 times per week program for the swimmer who is able to swim a minimum of 25 metres of the pool non-stop, primarily for swimmers aged 6-8 years but not limited to.  This group builds on the skills developed in Waves and this group will be invited to all Fundamental Circuit meets throughout the season aswell as compete at both of our home-hosted meets.  (Jack Frost Open Invitational in November and Maverick Madness in February

Breakers Coach: SOPHIE CIVES

Workout Days/Times: Monday 4:00-5:00pm; Thursday 7:30-8:15pm & Saturday 6:00-7:00am


ROGUES 

This is a 3 times per week program for the swimmer who is able to swim a minimum of 25-50 metres of the pool non-stop, primarily for swimmers aged 7-9 years but not limited to.  This group builds on the skills developed in Breakers and this group will be invited to all Fundamental Circuit meets throughout the season aswell as compete at both of our home-hosted meets.  (Jack Frost Open Invitational in November and Maverick Madness in February

Rogues Coach: SOPHIE CIVES

Workout Days/Times: Monday 5:00-6:00pm; Tuesday 5:30-6:30pm; Friday 5:00-6:00pm.


JAWS

This group swims 60 minutes, 3 times a week. The program runs from September until end of June.  This group is primarily for swimmers 8-11 years old but not limited to. These swimmers will be swimming approximately 1000-1300 meters per practice and furthering their technical skills in all 4 strokes, starts and turns, as well as underwater advantage. These swimmers are working towards Festival qualifying standards for 10U Girls & 11U Boys.   This group will mainly participate in local meets (Okotoks, Foothills, Calgary and area) and will be invited to attend limited invitational meets aswell as our 2 home hosted meets.    This group may be invited to attend the Bi-Annual Banff/Canmore Training Camp.

Jaws Coaches: SOPHIE CIVES/ROBYN WATT

Workout Days/Times: Tuesday 6:00-7:30am; Thursday 6:15-7:30pm & Saturday 8:00-9:00am

 

JUNIOR MAVS

This group swims 4 days per week with 60 minute sessions. The program runs from September until end of June and is primarily for swimmers aged 9-11 years but not limited to. These swimmers will be swimming approximately 1000-3500 meters per practice and developing aerobic excellence, furthering their technical skill in all 4 strokes as well as underwater advantage. These swimmers are working towards achieving their Festival qualifying standards to participate at the Spring and Summer Festival competitions.  Swimmers are expected to attend all meets when invited.   This group may be invited to attend the Bi-Annual Banff/Canmore Training Camp.

Junior Mavs Coaches: ROBYN WATT/SOPHIE CIVES

Workout Days/Times: Tuesday 4:00-5:30pm; Thursday 6:30-7:30am; Friday 4:00-5:00pm; Saturday 7:00-8:00am)

 

SENIOR MAVS

This group swims 60-90 minutes, 4 times per week. This group is primarily for swimmers aged 10-12 years’ old but not limited to. These swimmers are working towards achieving Provincial qualifying standards.  These swimmers will be working towards aerobic excellence, furthering their technical ability in all 4 strokes, the individual medley, as well as working on an underwater advantage. We will also be focusing on fast swimming and racing within practice. Swimmers are expected to attend all meets when invited and it is mandatory they attend all provincial competitions if they qualify.

Swimmers will be expected to attend team travel meets when invited. The group will also be invited to attend the Bi-Annual Banff/Canmore Training Camp.

Senior Mavs Coach: ROBYN WATT

Workout Days/Times: Wednesday 4:00-5:30pm; Thursday 5:00-6:15pm; Friday 6:00-7:30am; Saturday 9:00-10:15am.

 

 

MAVERICKS DEVELOPMENT 

This group swims 60-120 minutes, 5 times per week, with 1 dryland session.  

This group is primarily for swimmers 12 and over (but not limited to) and are working towards achieving provincial time standards for their age group. (Short or Long course) If swimmers make a provincial time, they will automatically and immediately be moved to the Mavericks Provincials group.  

Mavericks Prov. & Mavericks Dev. will work fluidly and in tandem together to maximise the swimmer’s potential.

Swimmers in this group are required to be technically proficient in all 4 strokes. Swimmers will be swimming approximately 2000-4000 meters per practice and working towards aerobic excellence, furthering their technical ability in all 4 strokes and the individual medley, as well as working on underwater advantage. We will also be working on fast swimming/racing in practices. 

Swimmers are expected to attend all meets when invited.

Swimmers will be expected to attend team travel meets when invited. 

Swimmers will be expected to maintain a minimum of an 80% attendance for practices to retain their place in the group.

The group will be expected to attend any Seton Training Camps when invited.

Mavericks Dev, Coach: ABBY KNOX (Sophie Cives on Sunday)

Workout Days/Times:  Tuesday 5:00-6:30pm (plus strength training 4-5pm); Wednesday 6:00-7:30am; Friday 4:00-5:00pm; Saturday 6:00-8:00am; Sunday 8:00-9:30am.

 

MAVERICKS PROVINCIALS

This group swims 60-120 minutes, 6 times per week, with 2 dryland sessions.  

This group is primarily for swimmers 12 and over (but not limited to) and hold at least One Alberta Age Group Provincial Time Standard (Short or Long course) and working towards achieving Championship time standards.

When Swimmers age up and lose their provincial time; swimmers have the remainder of the season to re-achieve their Provincial time to maintain their place in the group.  If they do not re-achieve their provincial time in their new age group by the end of the season, they will move to the Mavericks Development group for the next season    Please note: Standards for group may change season to season.

Mavericks Prov. & Mavericks Dev. will work fluidly and in tandem to maximise the swimmer’s potential.

Swimmers in this group are required to be technically proficient in all 4 strokes. Swimmers will be swimming approximately 2000-4000 meters per practice and working towards aerobic excellence, furthering their technical ability in all 4 strokes and the individual medley, as well as working on underwater advantage. We will also be working on fast swimming/racing in practices. 

Swimmers are expected to attend all meets when invited.

Swimmers will be expected to attend team travel meets when invited. 

Swimmers will be expected to maintain a minimum of an 80% attendance for practices to retain their place in the group.

This group will be invited to attend the Bi-Annual Out of Country Training Camp.

The group will be expected to attend any Seton Training Camps when invited

Mavericks Prov. Coach – ABBY KNOX

Workout Days/Times: Monday 6:00-7:30am; Tuesday 5:00-7:00pm (plus strength training 4-5pm) Thursday 6:00-7:30am & Thursday 5:30-6:45pm; Friday 5:00-6:00pm; Saturday 6:00-8:00am (plus Yoga 8:15-9:15am)

 

PERFORMANCE

This is a 75-120 minute, 7 times per week program plus 1 strength and conditioning session and 1 Yoga session per week for the swimmer who is 13 years and over who has achieved at least one Championship/Western/National time (multiple provincial times and being close to Championship time(s) will be considered based on Coach discretion)

A high level of commitment from swimmers and parents will be expected at this level. These swimmers will be swimming approximately 3,000-5,000 meters per practice.

Swimmers are expected to attend all meets when invited and it is mandatory they attend all Provincial/Championship/National competitions if they qualify.  season    Please note: Standards for group may change season to season.

Swimmers will be expected to attend team travel meets when invited. 

Swimmers will be expected to maintain a minimum of an 80% attendance for practices to hold their place in the group.

The group will also be invited to attend the bi-annual out of country training camp.

The group will be expected to attend any Seton Training Camps when invited.

Performance Coach: EMMA HESTERMAN

Workout days/times: Monday 4:00-6:00pm; Tuesday 6:00-7:30am & 5:00-6:00pm (Strength Training); Wednesday 4:00-5:30pm; Thursday 5:45-7:15am (At Seton pool) & 4:00-5:30pm; Friday 4:00-6:00pm; Saturday 6:00-8:00am & 8:15-9:15am (Yoga)